MAUDE Adverse Event Report: COVIDIEN EEA; STAPLER, SURGICAL

COVIDIEN EEA; STAPLER, SURGICAL
Model Number TRIEEA25MT
Medical Device Problem Codes Material Twisted/Bent (2981); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic rectal resection, the anvil shaft was deformed and docking was not possible between the oral anvil shaft and the circular stapler.It was noted that the oral intestine was brought out of the body, the oral suture thread was cut, and only the anvil head of the new product was inserted into the oral intestine that had been resewn.Then, anastomosis was performed.The operation time was extended by about 20 minutes.
 
Additional Manufacturer Narrative
Correction: removed e2108 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the image and returned product showed that the anvil was not tilted and remained separated from the instrument.One of the anvil¿s retainer legs was found to be bent.Additionally, the cutting ring on the anvil showed no knife impressions and was received intact.It was reported that during the laparoscopic rectal resection, the anvil shaft was deformed and docking was not possible between the oral anvil shaft and the circular stapler.It was noted that the oral intestine was brought out of the body, the oral suture thread was cut, and only the anvil head of the new product was inserted into the oral intestine that had been resewn.Then, anastomosis was performed.The operation time was extended by about twenty minutes.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues may occur if the anvil was manipulated with exce ssive force during the attachment of the instrument or during removal and fitting of accessories.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not use the instrument with 4.8mm staples on any tissue that will not comfortably compress to 2.0mm in thickness.The instrument should not be used if unusual effort is required to turn the twist knob in order to visualize at least a portion of the green bar in the indicator window.Do not turn the twist knob more than (1) turn counterclockwise after firing.Doing so may result in difficulty in removing the device or separation of the anvil assembly.Fully extend the center shaft of the stapler by turning the twist knob counterclockwise until it stops.Mate the anvil/center rod assembly to the stapler by inserting the blunt center rod into the center shaft of the stapler and push firmly until the center rod clicks into its fully seated position.This click will be tactile and audible.Manually inspect the attachment to ensure that the center rod and stapler are fully mated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22532839
Report Number2647580-2025-02160
Device Sequence Number7410395
Product Code GAG
UDI-Device Identifier10884521593008
UDI-Public(01)10884521593008(17)291130(10)P4M1060(20)01
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEA25MT
Device Catalogue NumberTRIEEA25MT
Device Lot NumberP4M1060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/22/2025
09/03/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date07/23/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown